Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

122 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the side effects of pylera?

Answered by
Dr.
Dr. Basheer Ahamed

Diabetologist

Practicing since :2006

Answered : 1583 Questions

default
Posted on Tue, 26 Nov 2013 in Medicines and Side Effects
Question: what side effects do I need to have to stop taking pylera because I have anxiety and panic attacks
doctor
Answered by Dr. Basheer Ahamed 59 minutes later
Brief Answer: side effects detailed below Detailed Answer: Hello, Welcome to XXXXXXX Thanks for your query. Pylera is a combination of Bismuth, metronidazole and tetracycline which is used for the treatment of H pylori infection. There is some serious side effects for this drugs like allergic reactions, hives, difficulty in breathing, swelling of the lip face, lip, tongue and throat. Some specific side effects like diarrhea, convulsion, tingling, numbness and burning pain of the hand and foot, easy bruising and bleeding, itching, dark coloured urine, clay coloured stool and jaundice. In all the above symptoms the drug has to be stopped at once and the side effect should be reported to the treating doctor. If you're on any medication for anxiety and panic attacks then discuss with your doctor for drug interaction with pylera. Pylera contains metronidazole which reacts with alcohol and may produce some reaction. So limit the use of alcohol while on pylera. Hope the answer helps you. Let me know if there is any clarifications. Regards.
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Basheer Ahamed 2 hours later
So I have a metal taste in my mouth and also a dry mouth and pain in my left hand where my joint is and around my elbow so do I stop taking pylera
doctor
Answered by Dr. Basheer Ahamed 3 hours later
Brief Answer: Metronidazole Detailed Answer: Hello, The metalic taste is due to metronidazole. It will go off in a weeks after stopping metronidazole. All other symptoms are non specific and may not be related to Pylera. So my advise is not to stop pylera and continue the full course of treatment prescribed by the doctor. It is usually prescribed for two weeks. Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Metallic taste

doctor1 MD

There is a possible i could be pregnant, whoever ots far too soon to test due the fact i dont expect my period for another week. I have had pms or pregnancy symptoms since 1-1/2 weeks after my last peroid. Along with your typical symtoms i have recently started tasting metal in my mouth the only other time i have tasted metal was when i was last year. The problem is at the time the metalic tast started i was using hydrogen peroxide on my hair. My question is could the smell of the peroxide have cause the metal taste or should suspect pregnancy?

doctor1 MD

I had this strange thing happen to me the other night. numbness in both of my arms and legs, then they felt really heavy. both arms, shoulders and legs and my neck felt heavy too. also, had a metal taste in my throat? Any ideas. the feeling subsided after a couple of hours.

doctor1 MD

Hi, I have a patient with cardiomegali, anemic, ronchi + in all area of lung, with hypertension stage 2, metallic taste, vomiting and nausea for 2 months, no edema, urine production normal, frequently waking up at night to urinate, protien urie 4+. What should be my initial diagnose??? please help

doctor1 MD

i recently had my appendix rupture and it was removed by laproscopic procedure. I had an NG tube and a jackson pratt drain which have been removed already. I am still experiencing a metallic taste in my mouth. My surgery was on 4-7-10 is this normal or should i get an appointment with my doctor

doctor1 MD

My taste buds changed drastically about 6 weeks ago after taking zinc for a cold . If anything, it is getting worse. The worst thing to eat or drink is anything with sugar. Any thoughts on what this could be or if it is even related to the zinc?

doctor1 MD

I get a tinny taste in my mouth and then get sick to my stomach. What could cause this

doctor1 MD

Hey, I've had an abortion about 3 weeks ago. I am having metallic/ blood taste in my mouth. I was having it while being pregnant as well, do you know by chance why do i still have it? Since I'm not pregnant anymore. Thank you